Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Tight surfaces in three-dimensional compact Euclidean space forms


Author: Marc-Oliver Otto
Journal: Trans. Amer. Math. Soc. 355 (2003), 4847-4863
MSC (2000): Primary 53C42; Secondary 57M50
Published electronically: July 28, 2003
MathSciNet review: 1997587
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we define and discuss tight surfaces -- smooth or polyhedral -- in three-dimensional compact Euclidean space forms and prove existence and non-existence results. It will be shown that all orientable and most of the non-orientable surfaces can be tightly immersed in any of these space forms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C42, 57M50

Retrieve articles in all journals with MSC (2000): 53C42, 57M50


Additional Information

Marc-Oliver Otto
Affiliation: Department of Mathematics, University of Stuttgart, Pfaffenwaldring 57, 70550 Stuttgart, Germany
Email: Otto@mathematik.uni-stuttgart.de

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03112-X
PII: S 0002-9947(03)03112-X
Keywords: Tight immersions, tight embeddings, Euclidean space forms, total absolute curvature
Received by editor(s): May 28, 2001
Received by editor(s) in revised form: May 29, 2002
Published electronically: July 28, 2003
Article copyright: © Copyright 2003 American Mathematical Society